Texas, 2014Flash Flooding in Texas, June 23, 2014
June 23, 2014 · NWS EPZ · 2 events in 1 county or zone
The dryline pushed into Far Eastern Hudspeth County and provided the lift needed for thunderstorms to develop. A very slow moving thunderstorm produced flash flooding near Quitman Canyon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The dryline pushed into Far Eastern Hudspeth County and provided the lift needed for thunderstorms to develop. A very slow moving thunderstorm produced flash flooding near Quitman Canyon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 23, 2:20 PM MST, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 23, 2:20 PM MST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MDT MON JUN 23 2014
.SYNOPSIS...
HIGH PRESSURE ALOFT OVER THE SOUTHWESTERN UNITED STATES IS
STARTING TO NOSE EASTWARD SLOWLY INTO NEW MEXICO. MINOR IMPULSES
IN THE WESTERLY FLOW ALOFT IS SETTING OFF SOME ISOLATED SHOWER AND
THUNDERSTORM ACTIVITY MAINLY EAST OF THE CONTINENTAL DIVIDE THIS
EVENING. MOST ACTIVITY WILL RESULT IN LITTLE RAIN WITH STRONG
GUSTY OUTFLOW WINDS WHICH MAY CAUSE LOCAL AREAS OF BLOWING DUST.
WITH MORE MOISTURE IN EASTERN OTERO AND HUDSPETH COUNTIES...SOME
OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND HAIL EAST OF AN
EL PASO RUIDOSO LINE. DAYTIME TEMPERATURES WILL BE ON THE RISE
THIS WEEK WITH THE TRIPLE DIGITS RETURNING TO MOST LOWLAND
LOCATIONS STARTING TUESDAY. BREEZY WESTERLY WINDS WILL RETURN
AFTER MIDWEEK ESPECIALLY ON THURSDAY AND FRIDAY ADDING TO MORE
WARMING AND DRYING...AGGRAVATING FIRE DANGER WHICH IS ALREADY
RUNNING IN THE HIGH TO VERY HIGH RANGE IN MOST AREAS.
&&
.DISCUSSION...
A BACKDOOR COLD FRONT ALONG WITH OUTFLOW FROM AN MCC OVER CENTRAL
TEXAS LAST NIGHT PUSHED SOME SEMI MOIST EASTERLIES INTO THE VERY
EASTERN PORTION OF OUR CWA LAST NIGHT BUT IT STOPPED BASICALLY
EAST OF THE SACRAMENTOS AND IN EASTERN HUDSPETH COUNTY. AT THIS
TIME THE 50 DEG F TD LINE IS RUNNING FROM ABOUT RUIDOSO SOUTH TO
SIERRA BLANCA AND THAT AREA MAY SEE SOME WETTING RAIN AND EVEN
HAIL THIS EVENING. OTHERWISE A MINOR IMPULSE IN THE WESTERLIES IS
MOVING ACROSS CENTRAL AND SOUTHERN NEW MEXICO THIS EVENING
SETTING OFF ISOLATED ACTIVITY MAINLY EAST OF THE CONTINENTAL
DIVIDE. HATS OFF TO THE HIGH RESOLUTION RAPID REFRESH MODEL FOR
NICELY DEPICTING THE START OF THE CONVECTION TODAY OFF THE BACK
RANGE AND DEVELOPING EASTWARD. SOUNDING SHOW VERY DRY LOWER LEVELS
WITH BASICALLY MOISTURE CONFINED TO THE 600 TO 500 MB LEVEL.
TODAY'S ELP 12Z SOUNDINGS PRECIP WATER WAS DOWN TO .75 WATER WITH
AN LI OF -1 AND CAPE AROUND 160 J/KG. AN AREA FROM 15K- 25K MSL
WAS SLIGHT UNSTABLE. THIS SOUNDING AND SUBSEQUENT FCST SOUNDINGS
SHOWED A MARKED INVERTED V SIGNATURE AND SPC SHOWS OUR AREA WITH
AROUND 900-1000 J/KG OF DCAPE WHICH COULD GIVE DOWN BURST WINDS UP
TO 40-45 KTS. THE SURFACE CONVERGENCE TROUGH IS FORECAST N-S JUST
AROUND THE EL PASO AREAS THIS EVENING. SOME SHALLOW LOW LEVEL
EASTERLIES MAY PUSH BACK IN LATE BUT MODELS INDICATE THE
CONVERGENCE LINE SHOULD PUSH TO THE EL PASO HUDSPETH COUNTY LINE
BY TUESDAY EVENING WITH THE LOW LEVEL WESTERLIES IN THE PLANETARY
BOUNDARY LEVEL GAINING MORE MOMENTUM BY MID WEEK.
SHOULD SEE A LITTLE LESS ACTIVITY FOR TUESDAY AND CONVECTION BASICALLY
PUSHED FAR EAST FOR WEDNESDAY PM AS THE SOUTHWESTERN RIDGE ALOFT
STARTS TO MOVE INTO NEW MEXICO RESULTING IN MANY LOW LAND
SOUTHERN LOCATIONS SEEING THE RETURN OF TRIPLE DIGITS STARTING
TUESDAY AND CARRYING ON FOR MOST OF THIS WEEK. A FAIRLY STRONG
UPPER LEVEL TROUGH IN THE FAST WESTERLIES WILL MOVE FROM THE
PACIFIC NORTHWEST INTO THE CENTRAL ROCKIES AND TAIL INTO THE
SOUTHERN ROCKIES FOR THURSDAY...FRIDAY AND SATURDAY INDUCING A LEE
SURFACE TROUGH OF LOW PRESSURE IN EASTERN COLORADO AND NEW MEXICO
WHICH WILL CONTRIBUTE TO SOME BREEZY AFTERNOON DOWN SLOPE WESTERLY WINDS.
THESE WINDS WILL ADD TO THE WARMING (BLAST FURNACE EFFECT) AND
AGGRAVATE AN ALREADY HIGH FIRE DANGER. WINDS AND AND RH MAY COME
CLOSE TO RED FLAG CRITERION IN SOME AREAS.
GETTING KIND OF LATE NOW IN THE MONTH TO BE STUCK IN THIS NO MANS
PATTERN. THE PERSISTENT WEST TO NORTHWEST WINDS BODE BADLY FOR A
MONSOON. BOTH THE GFS AND ECMWF HINT OF A SUBTROPICAL WAVE/STORM
MOVING WESTWARD ACROSS MEXICO SOUTH OF THE BORDERLAND IN THE 240
HOUR TIME FRAME (PERHAPS) SENDING UP SOME MOISTURE INTO OUR AREA
BUT MORE THE ECMWF IS MORE BULLISH FOR ARIZ THAN NEW MEXICO. OUT
IN THE VERY LONG TERM...LOOKS LIKE THE CPC IS COMMITTING TO AN EL
NINO FORECAST WITH BELOW NORMAL TEMPS AND ABOVE NORMAL PRECIPITATION
FORECAST FOR THE BORDERLAND AUG2014-APR2015...WOULD NOT THAT BE NICE
? :)
&&
.AVIATION...VALID 24/0000Z - 25/0000Z
P6SM FEW-SCT100-120 SCT-BKN200-250 WITH ISOLD -TSRA AND WIND GUSTS
TO 40KTS THRU 03Z. AFT 03Z FEW-SCT100-120 WITH VARIABLE WINDS UNDER
10KTS BECOMING W TO SW 10-15G25KTS AFT 18Z. ISOLD -TSRA MAINLY EAST
OF RIO GRANDE AFT 18Z.
&&
.FIRE WEATHER...
A WEAK TROUGH WILL MOVE ACROSS THE REGION THROUGH TONIGHT WHICH WILL
HELP TO FIRE A FEW THUNDERSTORMS...MANY WHICH WILL BE DRY. BESIDES A
FEW MORE STORMS EAST TUESDAY AND WEDNESDAY...GENERALLY HOT AND DRY
CONDITIONS EXPECTED THROUGH THE WEEKEND. HIGH TEMPERATURES OVER THE
LOWLANDS WILL CONTINUALLY BE IN THE 95-105 RANGE WITH A COUPLE DAYS
LATE IN THE WEEK APPROACHING CRITICAL THRESHOLDS. HAINES INDEX WILL
GENERALLY RUN AROUND 4 FAR SOUTH TO 6 FAR NORTH THROUGH THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 100 77 100 77 / 10 10 10 10 10
SIERRA BLANCA 75 98 72 99 71 / 10 10 10 10 10
LAS CRUCES 73 97 70 99 71 / 10 0 0 0 0
ALAMOGORDO 70 97 66 97 66 / 20 0 0 10 10
CLOUDCROFT 48 75 48 77 49 / 20 20 20 0 0
TRUTH OR CONSEQUENCES 69 96 67 98 67 / 10 0 0 0 0
SILVER CITY 62 92 61 93 62 / 10 0 0 0 0
DEMING 68 98 67 98 67 / 10 0 0 0 0
LORDSBURG 67 97 66 97 67 / 10 0 0 0 0
WEST EL PASO METRO 78 101 76 100 76 / 10 10 10 0 0
DELL CITY 70 99 67 99 67 / 20 10 20 10 10
FORT HANCOCK 76 102 74 102 74 / 10 10 10 10 10
LOMA LINDA 73 95 69 96 69 / 10 10 10 10 10
FABENS 72 101 71 101 71 / 10 10 10 10 10
SANTA TERESA 74 98 72 100 72 / 10 10 10 0 0
WHITE SANDS HQ 72 97 71 99 73 / 10 0 0 0 0
JORNADA RANGE 68 97 67 99 66 / 10 0 0 0 0
HATCH 69 97 67 98 67 / 10 0 0 0 0
COLUMBUS 73 96 69 98 69 / 10 10 10 0 0
OROGRANDE 70 98 66 100 66 / 10 0 0 10 10
MAYHILL 56 84 58 83 58 / 20 20 20 10 10
MESCALERO 53 85 53 85 53 / 20 20 20 10 10
TIMBERON 53 83 53 83 53 / 20 20 20 10 10
WINSTON 58 90 59 89 59 / 10 0 0 0 0
HILLSBORO 69 95 67 95 67 / 10 0 0 0 0
SPACEPORT 68 97 65 99 65 / 10 0 0 0 0
LAKE ROBERTS 56 90 58 90 58 / 10 0 0 0 0
HURLEY 62 93 61 93 62 / 10 0 0 0 0
CLIFF 56 94 56 97 54 / 10 0 0 0 0
MULE CREEK 51 93 52 94 51 / 10 0 0 0 0
FAYWOOD 68 92 67 93 67 / 10 0 0 0 0
ANIMAS 67 99 66 99 67 / 10 10 10 0 0
HACHITA 66 98 62 98 63 / 10 10 10 0 0
ANTELOPE WELLS 67 99 66 100 67 / 10 10 10 0 0
CLOVERDALE 61 94 60 94 61 / 10 10 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
20/26 NOVLAN / GRZYWACZ
Hazardous weather outlook, Jun 23, 10:20 AM MST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1120 AM MDT MON JUN 23 2014
NMZ401>417-TXZ418>424-241730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1133 AM MDT SUN JUN 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE INTO THE EARLY
EVENING MAINLY SOUTH OF INTERSTATE 10 AND EAST OF AN EL PASO
RUIDOSO LINE. MAIN THREAT FROM STORMS WILL BE DOWNBURST/OUTFLOW
WINDS. GUSTS OF 40 TO 55 MPH ARE POSSIBLE WITH SHORT PERIODS OF
LOCAL DENSE BLOWING DUST...SETTING UP HAZARDOUS DRIVING CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A GRADUAL AND GENERAL DECREASING THREAT OF ISOLATED THUNDERSTORMS
INTO MIDWEEK MAINLY EAST OF AN EL PASO RUIDOSO LINE. BY THURSDAY AND
INTO THE WEEKEND... DRY HOT DOWNSLOPE WESTERLY WINDS WILL PREVAIL
INTO THE BREEZY RANGE GIVING HOT AND DRY CONDITIONS WITH TEMPERATURES
ABOUT 4 TO 7 DEGREES ABOVE NORMAL. DRY CONDITIONS WILL KEEP FIRE
DANGER ELEVATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NOVLAN
In the hours before
Special weather statement, Jun 23, 6:17 PM MST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
717 PM MDT MON JUN 23 2014
NMZ403-407-408-240200-
EASTERN BLACK RANGE FOOTHILLS NM-SOUTHERN GILA FOOTHILLS/MIMBRES
VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
717 PM MDT MON JUN 23 2014
...STRONG THUNDERSTORMS THREATENING LUNA COUNTY THROUGH 800 PM MDT...
AT 708 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER LUNA COUNTY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
AREAS OF BLOWING DUST MAY ACCOMPANY THE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
DEMING...
COLUMBUS...
SUNSHINE...
AKELA...
SPRING CANYON STATE PARK...
ROCK HOUND STATE PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
ROGASH
Special weather statement, Jun 23, 7:41 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
841 PM MDT MON JUN 23 2014
TXZ421-422-240345-
SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-
INCLUDING THE CITIES OF...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA
841 PM MDT MON JUN 23 2014
REDEVELOPMENT OF STORMS FROM STORMS TO THE EAST...IS OCCURRING AT
THIS TIME OVER THE HIGHLANDS OF FAR EASTERN HUDSPETH COUNTY
BETWEEN SALT FLAT AND INTERSTATE 10. STRONG GUSTY DOWN BURST WINDS
TO 50 MPH AND DENSE BLOWING DUST ARE LIKELY IN THE THE NEXT HOUR.
IN ADDITION...LOCALLY HEAVY RAINFALL MIXED WITH HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. MOTORISTS
ON INTERSTATE 10 AND HIGHWAY 1111...CAN EXPECT STRONG CROSS WINDS
FROM OUTFLOW ASSOCIATED WITH THESE STORMS.
TRIPOLI
Special weather statement, Jun 23, 8:09 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
909 PM MDT MON JUN 23 2014
NMZ411-TXZ418-419-423-240400-
EASTERN/CENTRAL EL PASO COUNTY TX-RIO GRANDE VALLEY OF EASTERN EL
PASO/WESTERN HUDSPETH COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-WESTERN EL PASO COUNTY TX-
909 PM MDT MON JUN 23 2014
...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WINDS MOVING INTO
THE EL PASO TEXAS VICINITY...
AT 905 PM MDT AN AREA OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS
WAS MOVING INTO SOUTHERN NEW MEXICO AND WEST TEXAS AROUND THE EL
PASO AREA. THIS ACTIVITY WILL PRODUCE 40 TO 50 MPH WIND GUSTS ALONG
WITH LIGHT TO BRIEFLY MODERATE RAINFALLS. HAZARDOUS DRIVING
CONDITIONS MAY OCCUR FROM THE COMBINATION OF STRONG GUSTY WINDS AND
RAINS.
LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
CENTRAL EL PASO...
SANTA TERESA...
LA UNION...
WESTWAY...
VINTON...
FRANKLIN MOUNTAINS STATE PARK...
ROGASH
Local storm report, Jun 23, 8:28 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
928 PM MDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND GST 19 ENE EL PASO 31.89N 106.18W
06/23/2014 M54 MPH EL PASO TX MESONET
&&
EVENT NUMBER EPZ1400263
TRIPOLISpecial weather statement, Jun 23, 8:34 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
934 PM MDT MON JUN 23 2014
NMZ407-240415-
SOUTHWEST DESERT/MIMBRES BASIN NM-
934 PM MDT MON JUN 23 2014
...STRONG THUNDERSTORMS THREATENING SOUTHERN LUNA COUNTY THROUGH 1015
PM MDT...
AT 930 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER SOUTHERN LUNA COUNTY. THIS ACTIVITY WILL
PRODUCE 40 TO 50 MPH WIND GUSTS ALONG WITH BRIEF MODERATE
RAINFALLS. THE COMBINATIONS OF STRONG GUSTY WINDS AND RAINS WILL
CREATE HAZARDOUS DRIVING CONDITIONS.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...
HERMANAS...
ROGASH
Special weather statement, Jun 23, 8:47 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
947 PM MDT MON JUN 23 2014
TXZ420>424-240430-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-RIO GRANDE VALLEY OF
EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY TX-SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS
TX-
947 PM MDT MON JUN 23 2014
...STRONG THUNDERSTORMS THREATENING SOUTHERN HUDSPETH COUNTY THROUGH
1030 PM MDT/1130 PM CDT/...
AT 945 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER SOUTHERN HUDSPETH COUNTY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SIERRA BLANCA...
FORT HANCOCK...
INDIAN HOT SPRINGS...
FRENCHMAN CANYON...
BOSQUE BONITA...
ALLAMOORE...
FORT QUITMAN...
ESPERANZA...
MCNARY...
LITTLE BOX...
QUITMAN CANYON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
ROGASH
Flash Flood, Hudspeth
- When
- June 23, 10:00 PM MST to 11:30 PM MST
- Where
- Hudspeth County, 6.17 mi S of Small to 6.75 mi S of Small
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- CoCoRaHS
- Coordinates
- 31.161, -105.525
A CoCoRaHS observer reported 2.10 inches of rain in about an hour 7 miles north-northwest of Quitman Canyon. The heavy rain washed out a two inch steel pipe that had been in place since the 1940's and caused severe flooding in the canyon.
Flash Flood, Hudspeth
- When
- June 23, 10:00 PM MST to 11:30 PM MST
- Where
- Hudspeth County, 6.17 mi S of Small to 6.75 mi S of Small
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- CoCoRaHS
- Coordinates
- 31.161, -105.525
A CoCoRaHS observer reported 2.10 inches of rain in about an hour 7 miles north-northwest of Quitman Canyon. The heavy rain washed out a two inch steel pipe that had been in place since the 1940's and caused severe flooding in the canyon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, June 23, 20142 deaths · 1 event
- Tornado and Hail in Ohio, June 23, 2014$847,000 · EF1 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2014$40,000 · 1.5 in hail · 14 events
- Flooding and Damaging Winds in Pennsylvania, June 23 to 24, 2014$46,000 · 50 kt wind · 4 events
- Damaging Winds in Ohio, June 23, 2014$39,000 · 50 kt wind · 7 events
- Flash Flood and Flooding in Arkansas, June 23 to 27, 2014$30,000 · 1 in hail · 9 events
- Tornadoes and Damaging Wind in Illinois, June 23, 2014$36,000 · EF0 · 3 events
- Damaging Winds in Tennessee, June 23, 2014$24,000 · 50 kt wind · 6 events
- Damaging Wind in Indiana, June 23, 2014$30,000 · 61 kt wind · 1 event
- Damaging Winds in Kentucky, June 23, 2014$20,000 · 50 kt wind · 3 events
- Lightning Strike in Louisiana, June 23, 2014$20,000 · 1 event
- Damaging Winds in Texas, June 23, 2014$14,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528567, 538491.